It is currently Tue Aug 22, 2017 2:29 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
 Post subject: Suboxone and Darvocet
PostPosted: Sat Jun 06, 2009 12:10 am 
Offline
New Poster
New Poster

Joined: Wed Jun 03, 2009 10:44 pm
Posts: 3
I'm a chronic back pain suffer. I have 3 lumbar discs that are collapsing due to degenerative disc disease, also really bad SI pain in my left side. After being on 6x 15mg oxycodones a day and 10 mg of Methadone at bedtime, I had to go cold turkey when I lost my job and insurance. I had no withdrawal symptoms at all when I did this, just increased pain as was expected. I went for over 5 months with nothing more then acetaminophen.

I now have a job but no ins so I went back to the Dr. I had moved so it was a new Dr. She doesn't believe that opiates help chronic pain so she put me on Suboxone. 4mg 3x a day. It's not working! I will say that it has taken the sharp stabbing and electrical shock feelings away but only replaced them with a constant dull ache that at times hurts so bad I just want to curl up in a ball and cry, as I did this morning.

I woke up and could hardly move, even taking a deep breath hurt. I called off work and tried everything I could think of to help my pain. I took a long hot shower, stretched, did my therapy exercises, heating pad, ice, bio-freeze message gel. Nothing helped. I was at the point that I really wanted to go to the ER but being on Suboxone I knew they weren't going to give me anything else because they say you can't mix opiates with Suboxone. But I had had enough, I was at home and I was at my wit's end, so I said what the hell? I got 4 Darvocets from a friend and took them and waited for the nausea, or something, but guess what?

Nothing happened except that my back feels so much better! Better then I have in weeks! So can someone tell me what's happening here? Aren't I supposed to be sick as a dog? Can you help me understand this? I also should tell you that I've had gastric bypass surgery so maybe it has something to do with my absorption rate, I don't know but I feel terrific! I have no idea how my doctors going to feel about what I did but you know what I really don't care at this point, she's not living in my body and the office was closed today so even though I called this morning 1st thing the soonest I'll get a response from then is Monday and there was no way I could go all weekend feeling that bad!

Thanks for any input!


Top
 Profile  
 
 Post subject:
PostPosted: Sat Jun 06, 2009 12:26 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
Arg. I just wrote you a long reply and it got eaten. Sorry.

Taking opiates after you're on Suboxone doesn't make you sick. Normally you wouldn't feel any effect from the opiates, but I guess something different is going on with you. I had percoset when I had a kidney stone, and while it didn't make me high it did help with the pain, so who knows.

Suboxone will make a person sick the first time they take it IF they still have a LOT of opiates in their bloodstream. Like if you don't wait long enough after your last dose of heroin or MMT, then you could get sick (precipitated withdrawal). Suboxone can also make a person sick if they inject it when they have other opiates in their bloodstream, because it contains naloxone. But the naloxone doesn't do anything when you take it by mouth.

So that's why you didn't get violently ill from your four darvocets. I'm not sure why you're feeling so much better, darvocets are pretty weak so it seems unlikely that they're overpowering the sub, but stranger things have happened I guess.

If I recall correctly, the website of Suboxone's manufacturer says that Sub is not recommended for people with chronic pain. I know more doctors are using it for that, but if it's not helping your pain then you shouldn't be wasting your money taking it. They have you on a pretty high dose for pain mgmt too.

If I was you, I'd get a second opinion. Or a new doctor alltogether.

Sorry you're going through this, it sounds awful. I hope things work out, let us know.

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jun 18, 2009 12:48 pm 
Offline
Average Poster
Average Poster

Joined: Thu Jun 18, 2009 3:08 am
Posts: 4
In my expeience wth suboxone when I tied to do heroin when I was taking it there was NO feeling at all. What I think is going on with the pharmacy opiates is this: drugs like oxy, percocet, vicodine, vicoprofin, darvocet, and so on and so on all these drugs have other pain medicine in their composition typically either acetaminophen, or ibuprofen. It is said that these medicines are the actual pain killers, the narcotic acting agent in the med is for your brain to "better deal" which means the opiate just masks the pain with some form of euphoria, the non-narcotic is the one that actually helps the pain itself. So if people are taking opiate pain killers while on sub maybe tyr just taking some over the counter relief or if possible get a Rx strength dose of IB or Tylenol (nix the codine if you are trying to stay off opiates). This is only in my opinion not medical advice I am not a DR. Best of luck to all addicts out there in recovery or otherwise. [font=Century Gothic] [/font]


Top
 Profile  
 
Our Sponsors
PostPosted: Sun Jun 28, 2009 6:14 am 
Offline
One Month or More
One Month or More

Joined: Sat Sep 13, 2008 7:20 am
Posts: 37
STACIN2004 wrote:
I'm a chronic back pain suffer. I have 3 lumbar discs that are collapsing due to degenerative disc disease, also really bad SI pain in my left side. After being on 6x 15mg oxycodones a day and 10 mg of Methadone at bedtime, I had to go cold turkey when I lost my job and insurance. I had no withdrawal symptoms at all when I did this, just increased pain as was expected. I went for over 5 months with nothing more then acetaminophen.

I now have a job but no ins so I went back to the Dr. I had moved so it was a new Dr. She doesn't believe that opiates help chronic pain so she put me on Suboxone. 4mg 3x a day. It's not working! I will say that it has taken the sharp stabbing and electrical shock feelings away but only replaced them with a constant dull ache that at times hurts so bad I just want to curl up in a ball and cry, as I did this morning.

I woke up and could hardly move, even taking a deep breath hurt. I called off work and tried everything I could think of to help my pain. I took a long hot shower, stretched, did my therapy exercises, heating pad, ice, bio-freeze message gel. Nothing helped. I was at the point that I really wanted to go to the ER but being on Suboxone I knew they weren't going to give me anything else because they say you can't mix opiates with Suboxone. But I had had enough, I was at home and I was at my wit's end, so I said what the hell? I got 4 Darvocets from a friend and took them and waited for the nausea, or something, but guess what?

Nothing happened except that my back feels so much better! Better then I have in weeks! So can someone tell me what's happening here? Aren't I supposed to be sick as a dog? Can you help me understand this? I also should tell you that I've had gastric bypass surgery so maybe it has something to do with my absorption rate, I don't know but I feel terrific! I have no idea how my doctors going to feel about what I did but you know what I really don't care at this point, she's not living in my body and the office was closed today so even though I called this morning 1st thing the soonest I'll get a response from then is Monday and there was no way I could go all weekend feeling that bad!

Thanks for any input!



Most likely it was the acetaminophen in the propoxyphene/Apap combo. (apap = acetaminophen)
HTH.


Top
 Profile  
 
 Post subject: Getting sick
PostPosted: Sun Jul 19, 2009 10:19 am 
Offline
Average Poster
Average Poster

Joined: Wed Jul 08, 2009 8:03 pm
Posts: 6
From what I know when you take suboxone for the first time and your not going thru withdrawl, it knocks the opiates off of your receptors and that is why you could possible get sick you start to go thru withdrawl depending on how much opiates and severe your withdrawls are. If your on a dose of suboxone it blocks most opiates from attaching ot your receptors, thats why you have to take higher doses of pain meds. I also know that when you O.D. they give you nalxone and it does the same thing by knocking opiates off your receptors and thats how you stop O.D.'n. I O.D.'d on Fentynal b4 I stopped breating they had to give me 2 shots of nalxone and I felt pretty much sober enough that I ripped the I.v. out and walked home from the hospital. This is only what I have heard and I may be wrong. I have no Idea why Darvocets worked for your pain im not a Dr. but maybe if your in that much pain and suboxone isn't working you should think about finding a new Dr. thats your choice and your situation though. Some people need pain killers depending on the severity of the pain to live a semi normal life. Good luck.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group